Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 24, 2005, 7:59 PM MDT for Navajo County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 7:59 PM MDT (01:59 UTC)
- Expired
- Jul 24, 2005, 8:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 102 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 250202 FFWFGZ AZC017-250330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 659 PM MST SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA * UNTIL 830 PM MST * AT 654 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LINDEN...OR ABOUT 6 MILES WEST OF SHOW LOW...MOVING NORTHEAST AT 5 MPH. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. SHOWERS WITH EMBEDDED THUNDERSTORMS WERE PRODUCING HEAVY RAIN OVER PORTIONS OF THE RODEO-CHEDESKI BURN AREA. DOPPLER RADAR INDICATED BETWEEN 1.5 TO 2.0 INCHES OF RAIN HAD FALLEN OVER THE WATERSHED SOUTH OF LINDEN. RADAR IS CONTINUING TO SHOW RAIN OVER THE INDICATED BURN AREA WITH MORE ACCUMULATION EXPECTED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3420 11023 3417 11011 3427 11007 3430 11018 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:10 PM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 24, 3:10 PM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 210 PM MST SUN JUL 24 2005 .SYNOPSIS...A MOIST AND UNSTABLE SOUTHEASTERLY FLOW WILL RESULT IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL REMAIN NEAR SEASONABLE LEVELS. && .DISCUSSION...MOSTLY CLOUDY CONDITIONS THIS MORNING SLOWED SURFACE HEATING AND CONVECTION TODAY. VERY LITTLE ACTIVITY IS NOTED ATTM. EXPECT MORE STORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING. LESS CLOUD COVER IS EXPECTED TOMORROW WITH MORE SURFACE HEATING AND EARLIER THUNDERSTORM ACTIVITY. PATTERN SHOWS LITTLE CHANGE FOR MONDAY WITH HIGH PRESSURE REMAINING OVER THE SOUTHWEST AND A MOIST SUBTROPICAL AIRMASS CROSS THE STATE. HIGH PRESSURE SHOULD BEGIN TO SHIFT TO THE SOUTH LATE MONDAY AND ESPECIALLY TUESDAY AS A WESTERLY FLOW DEVELOPS ACROSS THE PACIFIC AND PUSHES INLAND ACROSS THE SRN GREAT BASIN AND NRN AZ. CHANCES OF PCPN SHOULD BEGIN TO DECREASE...ESPECIALLY OVER THE NRN PORTIONS OF THE STATE. BY WEDNESDAY...DRIER AIR WILL MOVE ACROSS MOST OF THE NRN HALF OF AZ WITH THE BEST CHANCES OF SHOWERS SHIFTING TO THE SOUTH OVER THE MOGOLLON RIM AND WHITE MOUNTAINS. THE BOUNDARY OF THE DRIER AIR AND THE MOIST AIR COULD BE WHERE SEVERE STORMS FORM. WILL HAVE TO KEEP AN EYE OUT FOR THIS INTERACTION. BY THURSDAY...THE HIGH BEGINS TO BUILD BACK OVER THE FOUR CORNERS AREA. THIS WILL BRING DEEP MOISTURE BACK OVER THE ENTIRE STATE FOR THE REST OF THE WEEK AND INTO THE WEEKEND. MAS && .AVIATION...FOR 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. MOST ACTIVITY SHOULD COME TO AN END BY AROUND MIDNIGHT WITH JUST ISOLATED LIGHT SHOWERS FOR THE REMAINDER OF MONDAY MORNING. ANOTHER ROUND OF THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND GUSTY WINDS IS ANTICIPATED FOR SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENT. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 24, 11:00 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN JUL 24 2005 AZZ004>018-037>040-250700- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- NORTHERN GILA COUNTY-OAK CREEK AND SYCAMORE CANYONS- WESTERN MOGOLLON RIM-WHITE MOUNTAINS-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS- 1000 AM MST SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...APACHE...NAVAJO...NORTHERN GILA...YAVAPAI AND COCONINO COUNTIES. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 1 PM AND 3 PM IN NORTHERN ARIZONA TODAY. RAIN COOLED GROUND AND CLOUDINESS WILL SLOW SURFACE HEATING TODAY. ONCE STORMS DEVELOP...THEY WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT WINDS ALOFT AND MONSOONAL MOISTURE IN PLACE WILL LEAD TO DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. ON WEDNESDAY AND THURSDAY...THE NORTHWEST PART OF THE STATE WILL SEE A DECREASE IN THUNDERSTORM ACTIVITY AS HIGH PRESSURE BRINGS DRIER AIR TO THAT AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:58 PM MDT | Severe Thunderstorm Warning | FGZ | Gila | 8 min |
| Jul 25, 3:02 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 17 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.